Colorado, 2015Tornadoes and Hail in Colorado, May 28, 2015
May 28, 2015 · NWS PUB · 3 events in 2 counties and zones
Severe storms produced quarter size hail and two tornadoes in Las Animas and Baca Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms produced quarter size hail and two tornadoes in Las Animas and Baca Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 28, 12:35 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, May 28, 12:35 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
135 PM MDT THU MAY 28 2015
.UPDATE...
ISSUED AT 129 PM MDT THU MAY 28 2015
UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH FOR THE
EASTERN PLAINS. DIDN'T INCLUDE MOST OF THE I-25 CORRIDOR AS
DEWPOINTS HAVE FALLEN INTO THE 30S MANY AREAS WEST OF THE
INTERSTATE. WILL STILL SEE A FEW TSRA COS/PUB...THOUGH SEVERE
THREAT LOOKS BETTER FARTHER EAST WHERE CAPES ARE RUNNING 2000-3000
J/KG.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 419 AM MDT THU MAY 28 2015
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY
EVENING ACROSS THE FAR SOUTHEAST PLAINS...
OUTFLOW BOUNDARY FROM MCS ACROSS WESTERN KANSAS HAS PUSHED WESTWARD
INTO SOUTHEAST CO WITH DEW POINTS REBOUNDING BACK INTO THE 50S.
WILL PROBABLY SEE SOME AREAS OF STRATUS AND PERHAPS SOME PATCHY
GROUND FOG ACROSS THE EASTERN COUNTIES...AND AM WATCHING PORTIONS OF
EASTERN EL PASO COUNTY THIS MORNING WHERE LATEST FOG PRODUCT
INDICATES SOME LOW CLOUDS TRYING TO DEVELOP BEHIND THE BOUNDARY
WHERE SE UPSLOPE WINDS ARE IMPINGING ON THE LOWER SLOPES OF THE
PALMER DIVIDE. KLIC HAS SEEN LIFR CONDITIONS THIS MORNING UNDER
THIS SAME AREA OF STRATUS...BUT THERE IS ALSO A FAIR AMOUNT OF
WESTERLY WINDS AND DRIER AIR ALOFT CLOSER TO THE MTS...SO IF STRATUS
DOES MAKE A PUSH WESTWARD INTO KCOS...DON'T THINK IT WILL BE
WIDESPREAD OR LAST VERY LONG.
FOR TODAY...UPPER TROF ACROSS ID/NRN UT WILL MOVE INTO NW CO BY 00Z
FRI WITH A WEAKER IMPULSE ACROSS WRN CO EJECTING ACROSS SOUTHERN CO
DURING THE EARLY AFTN AHEAD OF THE TROF. THERE HAS BEEN SOME
LIGHTNING STRIKES EARLIER TONIGHT ACROSS WRN CO OUT AHEAD OF THIS
FEATURE...AND SUSPECT THIS WILL BRING AN EARLIER START TO CONVECTION
OVER THE MOUNTAINS TODAY WITH THUNDERSTORMS DEVELOPING BY LATE
MORNING...THEN SPREADING EASTWARD INTO THE PLAINS DURING THE
AFTERNOON. HIGH RES MODELS SUGGEST THAT SFC WINDS ACROSS THE PLAINS
WILL INCREASE FROM THE SOUTH TO SOUTHWEST BY THIS AFTERNOON WHICH
WILL HELP MIX OUT THE LOW LEVEL MOISTURE AS A DRY LINE TAKES SHAPE
ACROSS THE FAR SOUTHEAST PLAINS. IF DEW POINTS CAN STAY IN THE 50S
AS 00Z NAM SUGGESTED...THERE COULD BE QUITE A BIT OF CAPE ACROSS THE
FAR SOUTHEAST PLAINS...WITH VALUES OF 2000+J/KG ACROSS PORTIONS OF
BACA...PROWERS AND KIOWA COUNTIES DURING THE EARLY TO MID AFTN.
CONCEPTUALLY IF SFC WINDS CAN STAY MORE SOUTHEASTERLY TO THE EAST OF
THE DRY LINE...THEN DEEP LAYER SHEARS COULD BE RUNNING AROUND 30-40
KTS...INCREASING THE THREAT FOR SUPERCELL THUNDERSTORMS. GFS IS THE
DRIEST MODEL PUSHING 40 DEW POINTS INTO WRN KS BY 00Z FRI. VARIOUS
HIGH RES MODELS RUN THE GAMUT IN BETWEEN THE MOISTER NAM12 AND THE
DRIER GFS RUN...AND 06Z NAM APPEARS TO BE TRENDING TOWARDS THE DRIER
GFS WITH DEW POINTS FALLING INTO THE 40S BY 21Z. HUNCH IS WITH
LEADING SHORTWAVE MOVING THROUGH FAIRLY EARLY IN THE DAY...THAT SFC
WINDS ARE MORE LIKELY TO BECOME SOUTH TO SOUTHWESTERLY...WHICH WILL
KEEP DEEP LAYER SHEARS AROUND 30 KTS OR LESS. HOWEVER WITH INITIAL
DEW POINTS RUNNING SO HIGH...STILL THINK THERE IS SOME THREAT FOR
SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS EAST OF
KIOWA...PROWERS...BACA...AND BENT COUNTIES...ESPECIALLY IF THEY CAN
INITIATE EARLY ENOUGH. SPC HAS THIS AREA OUTLOOKED IN A MARGINAL TO
SLIGHT RISK...AND ALTHOUGH THERE IS THE POTENTIAL FOR THE THREAT
AREA TO SHIFT EASTWARD A BIT...STILL THINK THAT LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS...PARTICULARLY NEAR
THE KS BORDER. IF SFC WINDS CAN STAY MORE SOUTHEASTERLY...THEN AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT PARAMETERS FOR
THIS APPEAR A LITTLE BETTER TO THE EAST OF THE FORECAST AREA TODAY.
MEANWHILE...DEW POINTS TO THE WEST OF THE DRY LINE SHOULD DROP INTO
THE 30S AND 40S...WITH EVEN A FEW 20 DEGREE READINGS ACROSS THE MTN
VALLEYS BY AFTN. THIS SHOULD GENERALLY LIMIT AVAILABLE CAPE AND
THUNDERSTORM STRENGTH. HOWEVER...LOCALLY HEAVY RAINFALL WILL STILL
BE POSSIBLE WITH THE ISOLATED STRONGER CELLS...AND IF ONE OF THESE
IMPACTS BURN SCARS...THEN FLASH FLOODING WILL BE POSSIBLE. THIS
THREAT LOOKS TO BE ON THE RELATIVELY LOW SIDE FOR THIS AFTERNOON
THOUGH.
FRONT MAKES A PUSH THROUGH SOUTHEAST CO DURING THE EVENING...AND
MODELS ARE IN GOOD AGREEMENT DIMINISHING SHOWERS AND THUNDERSTORMS
ACROSS THE AREA DURING THE EARLY EVENING HOURS. LOOKS LIKE LOW
LEVEL JET TONIGHT WILL HAVE SHIFTED EASTWARD INTO KS/OK...SO THIS
WILL KEEP FOCUS AREA FOR ANY MCS ACTIVITY EAST OF THE FORECAST
AREA...THOUGH CAN'T RULE OUT A SHOWER OR ISOLATED THUNDERSTORM
ACROSS THE SE PLAINS ALONG/BEHIND THE FRONT. CENTRAL MOUNTAINS MAY
ALSO CONTINUE TO SEE SOME ISOLATED SHOWERS THROUGH THE NIGHT AS
THE MAIN UPPER TROF CONTINUES TO DROP INTO NRN CO. SOME LIGHT
SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ABOVE 12000 FEET.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 419 AM MDT THU MAY 28 2015
FRIDAY...THERE IS A SLIGHT DIFFERENCE OF OPINION BETWEEN THE GFS AND
NAM MODELS ON PLACEMENT OF THE SFC HIGH FRIDAY MORNING...WHICH IN
TURN HAS A BIG IMPACT ON EXPECTED SURFACE WINDS ACROSS THE PLAINS.
THE NAM HAS THE COLD FRONT DRIVING DUE SOUTH THROUGH THE DAY ON
FRIDAY...WHILE THE GFS STILL INDICATES MORE OF AN EASTERLY UPSLOPE
COMPONENT BY 18Z FRI. THE END RESULT IS THAT THE NAM HOLDS OFF ON
PCPN DEVELOPING UNTIL MID-AFTERNOON AND IS A BIT MORE DRY AS
COMPARED TO THE GFS. BOTH MODELS DO SHOW A BIT MORE WARMING COMPARED
TO EARLIER RUNS...SO LATEST NUMERICAL GUIDANCE SHOWS WARMER MAX
TEMPS. THEREFORE...WENT WITH A MIX OF THE TWO MODELS...WITH A LITTLE
HELP FROM HI RES MODELS AS WELL. WENT WITH A SLOWER PROGRESSION OF
SHOWER AND STORM DEVELOPMENT...WITH ACTIVITY AT THE MAX BETWEEN 21Z
AND 06Z. WARMED MAX TEMPS INTO THE MID 70S FOR THE PLAINS...60S AND
70S FOR THE HIGH VALLEYS. THE FLASH FLOOD THREAT REMAINS A CONCERN
DUE TO THE HEAVILY SATURATED GROUND.
SATURDAY THROUGH MONDAY...ACTIVITY WILL TAPER OFF SAT MORNING FROM
NORTH TO SOUTH...AND THE REGION WILL TRANSITION TO MORE OF A DIURNAL
MT CONVECTION PATTERN THROUGH MONDAY AS AN UPPER RIDGE BUILDS IN.
AFTER A COOLER DAY ON SAT...LOOK FOR WARMING TEMPS EACH DAY AND
ISOLATED TO SCATTERED SHOWERS AND STORMS MAINLY TIED TO THE HIGHER
TERRAIN.
TUESDAY AND WEDNESDAY...THE UPPER RIDGE WILL SLIDE TO THE EAST BY
TUE AS ANOTHER UPPER TROUGH SWEEPS ACROSS THE PAC NW. LONG RANGE
MODELS INDICATE THIS TROUGH WILL STAY TO THE NORTH OF
COLORADO...WITH THE END RESULT BEING SW FLOW ALOFT ACROSS THE 4
CORNERS AND EVEN WARMER TEMPS ON TAP. THE MORE NORTHERN TRACK WILL
TRANSLATE TO ISOLATED MT ACTIVITY AT BEST...AND MAX TEMPS CLIMBING
INTO THE MID 80S. MOORE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1124 AM MDT THU MAY 28 2015
GENERALLY VFR AT THE TAF SITES TODAY AND TONIGHT. TSRA DEVELOPING
OVER THE MOUNTAINS 17-18Z WILL SPREAD EASTWARD AND POTENTIALLY
AFFECT TAF SITES AFTER 19-20Z. BRIEF MVFR CIGS/VIS WILL BE
POSSIBLE WITH THE STRONGER STORMS. OVER THE EASTERN
PLAINS...ISOLATED STRONG TO SEVERE TSRA WILL BE POSSIBLE AFTER
20Z ACROSS KIOWA...PROWERS...AND BACA COUNTIES WHERE BRIEF IFR
CONDITIONS WILL BE POSSIBLE UNDER THE STRONGER STORMS...WITH THE
POTENTIAL FOR LARGE HAIL AND GUSTY ERRATIC WINDS.
TSRA WILL THEN DIMINISH DURING THE EARLY EVENING HOURS FOR MOST
AREAS. A FRONT WILL PUSH THROUGH THE SOUTHEAST PLAINS
TONIGHT...AND MAY BRING SOME PATCHY STRATUS TO THE PALMER DIVIDE
AND PORTIONS OF THE PLAINS NEAR THE KS BORDER TOWARDS MORNING.
EXPECT ANOTHER ROUND OF FAIRLY WIDESPREAD -SHRA/-TSRA DEVELOPING
17Z-18Z FRI...CONTINUING INTO THE EVENING.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...PETERSEN
SHORT TERM...KT
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, May 28, 10:34 AM MST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1134 AM MDT THU MAY 28 2015
COZ058>089-093>099-291745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1134 AM MDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS
AT MIDDAY WILL SPREAD INTO THE SOUTHEAST PLAINS DURING THE
AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS ACROSS
THE AREA TODAY WILL BE LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND
GUSTS UP TO 50 MPH. HOWEVER...ONE OR TWO STORMS THAT DEVELOP
ACROSS PORTIONS OF KIOWA...PROWERS...AND BACA COUNTIES THIS
AFTERNOON COULD BECOME SEVERE...PRODUCING HAIL OVER 1 INCH IN
DIAMETER...AND WIND GUSTS TO AROUND 60 MPH. SHOULD A STRONGER
STORM IMPACT THE BURN SCARS OR AREAS ALREADY SATURATED FROM RECENT
RAINFALL...LOCALIZED FLASH FLOODING WILL BE POSSIBLE.
THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE EVENING ACROSS
SOUTHERN COLORADO AS THE FOCUS SHIFTS EASTWARD INTO KANSAS. HOWEVER
AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN
THREAT WITH ANY THUNDERSTORMS OVERNIGHT WILL BE LIGHTNING AND BRIEF
MODERATE TO HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE FRIDAY
AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES
SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW
ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY
AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE
PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED
THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO
PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE
HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...AND MAINLY TIED TO
THE HIGHER TERRAIN.
AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT
SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. PLEASE
EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS
WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO.
10/88
In the hours before
Special weather statement, May 28, 11:54 AM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1254 PM MDT THU MAY 28 2015
COZ094-097-099-281930-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
1254 PM MDT THU MAY 28 2015
...SPECIAL WEATHER STATEMENT...
AT 1252 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
EXTENDING ACROSS EASTERN LAS ANIMAS COUNTY. THIS LINE OF STORMS WAS
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THERE IS ALSO THE
POSSIBILITY OF A SHORT LIVED ROPE TORNADO OCCURRING WITH THIS LINE
OF STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTERN LAS ANIMAS COUNTY INTO WESTERN BACA COUNTY.
LAT...LON 3702 10362 3773 10306 3784 10276 3702 10319
TIME...MOT...LOC 1852Z 239DEG 15KT 3752 10318
HODANISH
Special weather statement, May 28, 12:57 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT THU MAY 28 2015
COZ084-085-282045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
157 PM MDT THU MAY 28 2015
...SPECIAL WEATHER STATEMENT...
AT 157 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER
SOUTHEASTERN COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WAS REPORTED WITH THIS STORM IN SECURITY.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...FALCON...PETERSON AFB...SCHRIEVER
AFB...SECURITY-WIDEFIELD...SECURITY...CIMARRON HILLS AND STRATMOOR.
LAT...LON 3869 10470 3888 10484 3901 10463 3879 10438
TIME...MOT...LOC 1957Z 234DEG 14KT 3880 10471
HODANISH
Special weather statement, May 28, 1:08 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT THU MAY 28 2015
COZ094-099-282100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
208 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 300 PM MDT...
AT 208 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KIM...OR 37 MILES NORTHEAST OF DES MOINES...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.
&&
LAT...LON 3701 10336 3716 10349 3739 10318 3717 10299
TIME...MOT...LOC 2008Z 234DEG 13KT 3713 10335
HODANISH
Tornado, Las Animas
- When
- May 28, 1:38 PM MST to 1:44 PM MST
- Where
- Las Animas County, 6.15 mi S of Kim to 6.34 mi S of Kim
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.161, -103.355
A landspout moved across open country and caused no damage.
Hail, Baca
- When
- May 28, 2:15 PM MST to 2:20 PM MST
- Where
- Baca County, 6.92 mi SE of Stonington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -102.090
Tornado, Baca
- When
- May 28, 2:53 PM MST to 2:56 PM MST
- Where
- Baca County, 10.68 mi SSE of Vilas to 10.26 mi SSE of Vilas
- Rating
- EF0
- Path length
- 0.43 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 37.227, -102.375
A landspout moved across open country, narrowly missing a ranch, and caused no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 28, 2015$13 million · 2 in hail · 13 events
- Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015$228,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Massachusetts, May 28, 2015$188,000 · 61 kt wind · 15 events
- Tornado and Flash Flooding in North Dakota, May 28 to 29, 2015$210,000 · EF0 · 5 events
- Tornado and Flash Flooding in Texas, May 28, 2015$108,000 · EF0 · 18 events
- Tornado and Flash Flooding in Oklahoma, May 28, 2015$50,000 · EF1 · 8 events
- Hail and Damaging Wind in North Dakota, May 28, 2015$106,000 · 1 in hail · 4 events
- Tornadoes in Arkansas, May 28, 2015$35,000 · EF1 · 2 events
- Damaging Winds in Maine, May 28, 201550 kt wind · 20 events
- Rip Currents in Florida, May 28, 20152 injured · 2 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 18 events
- Flash Flooding and Damaging Winds in Texas, May 28 to 29, 201562 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573096, 573082, 573106.